Social Anxiety Support Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
106 Posts
Discussion Starter #1
So. Let me preface this by including my daily regiment of pills I take. I take One A Day Men's Vitamin, 2 Vitamin B Complex, 150 mg of Zoloft, a natural supplement called Clarocet (includes some St. John's Wort and 5-Htp) and 1,000 mg of L-Tyrosine. So, yesterday was your typical mundane day, nothing major really happened. Last night I had trouble getting to sleep, so, I took 1,000 mg of L-Tryptophan (sleep aid and can increase serotonin levels) at 3 am ( I know, I probably shouldn't of taken it so late). I fall asleep roughly 45 minutes later. I surprisingly and suddenly wake up at exactly 7 am and I'm completely delirious and disoriented. It's hard to explain. I couldn't think straight, everything was moving in slow motion and I felt like I was mentally handicapped or something. Like, if you've ever seen the movie True Lies with Arnold Schwarzenegger when the terrorists inject him with the truth serum and he's looking around the room, kind of like that. So, I basically stumble to the bathroom. I remember my cat running up the stairs to greet me and then I take a piss. I'm precariously wobbling around at this point and the next thing I remember after that is I'm on the bathroom floor on my back and my parents are attending to me because they heard the thump from my falling. I recall laying on the bathroom floor completely dumbfounded telling my dad I'm Ok and my eyes are scanning the bathroom like it's a foreign place I've never been to. Anyways, the delirium wears off after a couple minutes, pretty much back to a normal state and a couple hours later, I fall back asleep.

It was just kind of a scary experience. I don't really take the L-Tryptophan that much, maybe two other times I took it and this never happened. I've been on this pattern of pills for 2 months now and really haven't experienced any adverse effects. I'm looking for some insightful feedback regarding the possibly causation of this. Maybe Serotonin Syndrome? What else could it of been? All feedback is appreciated.
 

·
Registered
Joined
·
2,403 Posts
Well, hard to tell what you had exactly, good that you are ok again. :) Here you have some information about the diagnosis of serotonin syndrome:

http://en.wikipedia.org/wiki/Serotonin_syndrome#Diagnosis
Researchers in Australia have later developed the Hunter Serotonin Toxicity Criteria, which has better sensitivity and specificity, 84% and respectively 97%
The Hunter Serotonin Toxicity Criteria suggests serotonin syndrome if the patient has taken a serotonergic agent and has symptoms of:
  • Spontaneous clonus, or
  • Inducible clonus or ocular clonus with agitation or diaphoresis, or
  • Tremor and hyperreflexia, or
  • Hypertonism and temperature > 38 °C (100 °F) and ocular clonus or inducible clonus
 

·
Registered
Joined
·
66 Posts
It seems to me like this could be serotonin syndrome. Combining zoloft, tryptophan, and clarocet is not the best idea. These are all serotonergic drugs/supplements.
 

·
Registered
Joined
·
106 Posts
Discussion Starter #7
Zoloft + tryptophan has the potential for serotonin syndrome, yeah. Did you feel at all manic when it happened.
I felt like I was going crazy and belonged in a mental institution when this was happening, but, at the same time I knew I was just having a bad reaction to the pills. It was scary.
 

·
Registered
Joined
·
26 Posts
zoloft + clarocet = serotonin syndrome.Read about st.john's wort and 5-htp on wikipedia and you'll see that you shouldn't mix them with SSRI's
 
1 - 8 of 8 Posts
Top